Of course turmeric supplements are safe, because they’re plant extracts, not chemicals or something man-made. Turmeric is a spice that has been used for thousands of years. It is used for culinary and medical purposes. It is what gives curry powder its yellow color and is commonly used in India and Asia. Turmeric can be found in many liver support products.
Turmeric(Curcuma longa L.)has various physiological activities. Turmeric has excellent anti-oxidative and anti-inflammatory activities as it contains large amounts of various curcuminoids. In fact, turmeric has been used as a folk remedy for various diseases as well as an antioxidant. Curcumin from turmeric is used as a food additive, as a dye, as a colors, as a spice, as a fragrance, as a medicine and as a paint.
As with any supplement it is advisable to first seek advice from a medical professional before taking them.
Are Turmeric Tablets Safe to Take?
Yes, current research indicates* that curcumin has a low incidence of serious adverse events and a low potential for drug interactions. Side effects from curcumin supplements appear to be mostly mild and can include nausea, mild diarrhea, bloating, and upset stomach. There is no, or very little, research on the safety of taking very high amounts of curcumin.Other potentially powerful bioactive components include tetrahydrocurcuminoids, volatile oil, and peptides, all of which provide additional benefits.
Turmeric’s bioactive components also have a synergistic effect with each other. When combined synergistically, curcuminoids have been shown to be up to 20 times more effective than curcumin alone.
*Further reading on Curcumin studies and trials – https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3535097/
What are the Side Effects of Turmeric?
There are side effects of turmeric, which may include nausea, heartburn, diarrhea, gas, bloating, and stomach upset as well as headache, nausea, lassitude, dizziness, feeling of weakness, jaundice, stomach upset, heartburn, elevation of liver enzymes, severe abdominal pain.
4 reasons Why Turmeric Causes Stomach Upset:
- Failure to mix it with water
- Adding too much to your food
- Too much of the powder form of the herb
- Exceeding the recommended dosage
The side effects of turmeric are mild and transitory in most cases.
So to answer the question ‘Are Turmeric Supplements Safe?’, in general yes. But with any supplements it is best to follow the guidelines and medical professional advice.
Read about the benefits and side effects of turmeric here: https://www.yturmeric.com/turmeric-benefits-and-side-effects/